Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 15, NWS Birmingham, AL

September 30, 200739 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Sep 30, 2007, 3:26 AM CDT for 39 counties in Alabama. It took effect at Sep 30, 2007, 10:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 3:26 AM CDT (08:26 UTC)
In effect from
Sep 30, 2007, 10:00 AM CDT
Expired
Sep 30, 2007, 6:00 PM CDT
In force
8 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 300826
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 AM CDT SUN SEP 30 2007

...VERY DRY AND BREEZY CONDITIONS WILL CONTINUE IN CENTRAL
ALABAMA...

.HIGH PRESSURE ACROSS THE EASTERN THIRD OF THE CONTINENTAL U.S. WILL
KEEP A VERY DRY AIRMASS THROUGHOUT CENTRAL ALABAMA. ALONG WITH
THE DRY CONDITIONS...BREEZY EASTERLY WINDS WILL MAKE FOR A
POSSIBLE HIGH FIRE DANGER ON SUNDAY.

ALZ011>015-017>050-302300-
/O.NEW.KBMX.FW.W.0015.070930T1500Z-070930T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
326 AM CDT SUN SEP 30 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

EASTERLY FLOW WILL BRING IN SLIGHTLY COOLER TEMPERATURES TODAY...BUT 
ALSO LOWER DEWPOINTS...SO AFTERNOON RELATIVE HUMIDITY VALUES SHOULD 
FALL INTO THE 25-30 PERCENT RANGE FOR ALL COUNTIES. 20 FOOT WIND
SPEEDS WILL BE A LITTLE LOWER THAN YESTERDAY...BUT STILL EXPECT
WIND GUSTS OF 10-15 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

17/KLAWS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 3:23 AM CDT, 3 minutes earlier.

Area forecast discussion, Sep 30, 3:23 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 AM CDT SUN SEP 30 2007

.SHORT TERM...TODAY AND TONIGHT.

A DRY EASTERLY FLOW HAS ESTABLISHED ITSELF ACROSS CENTRAL ALABAMA
AND MODELS INDICATE AN INTRUSION OF SLIGHTLY COOLER AIR...SO HIGHS
TODAY SHOULD BE 1 OR 2 DEGREES COOLER THAN YESTERDAY. AT THE
MOMENT... SURFACE TEMPERATURES ARE RUNNING MUCH WARMER THAN EXPECTED
DUE TO 10-15 KNOT WINDS JUST ABOVE THE BOUNDARY LAYER. WINDS SHOULD
RELAX MORE TONIGHT...SO HOPEFULLY TEMPERATURES WILL COOL DOWN AS
EXPECTED.

58/ROSE

.LONG TERM...MONDAY THROUGH SUNDAY.

NO SIGNIFICANT CHANGES WITHIN THIS PACKAGE. FORECAST REMAINS
BLAND...TYPICAL OCTOBER THROUGH THE FIRST HALF OF THE WORK WEEK AS
STRONG HIGH PRESSURE CONTINUES TO CAMP OUT OVER OUR HEADS. SEVERAL
FRONTS TRY TO DIG SOUTH ON MONDAY AND AGAIN ON WEDNESDAY. THEY
WILL FIGHT A LOSING BATTLE.

ONLY ITEM OF INTEREST SHOWS UP MIDWEEK AS THE MODEL GUIDANCE
DEVELOPS A PSEUDO TROPICAL LOW THAT MOVES WESTWARD ACROSS THE
NORTHERN GULF. IN FACT...LOOKING AT CURRENT IR SAT...CAN SEE THE
GENESIS OF THIS SYSTEM JUST OFF THE EAST COAST OF FL. THINGS COULD
GET INTERESTING LATE WEEK IF THIS SYSTEM TAKES A TURN NORTHWARD
OVER THE CENTRAL GULF COAST. SOME GUIDANCE HAS SUGGESTED THIS
COULD BE THE CASE ON THURSDAY. FOR THE TIME BEING...WILL REMAIN
CAUTIOUSLY OPTIMISTIC THAT WE WILL AT LEAST GET SOME RAINFALL OUT
OF THIS SYSTEM BETWEEN THURSDAY AND SATURDAY. SAYING THAT...WILL
INTERJECT THAT THERE IS A LOT OF TIME BETWEEN NOW AND THURSDAY AND
THESE WEATHER SYSTEMS REALLY HAVE A MIND OF THEIR OWN SO ANYTHING
CAN AND COULD STILL HAPPEN.

17/KLAWS

&&

.AVIATION...06Z TAF DISCUSSION.

NO AVIATION CONCERNS. MOSTLY CLEAR SKIES...WINDS WILL REMAIN LIGHT
OVERNIGHT. WINDS WILL BE BACK UP TOMORROW AFTER 15Z WITH WIND OF 9
TO 11 KTS DURING THE AFTERNOON. WINDS CALM BACK DOWN AFTER 1 TO 2Z.
MAY SEE SOME BRIEF 5SM HZ AT ANB DURING THE MORNING BETWEEN 11 AND
13Z.

16

&&

.FIRE WEATHER...

EASTERLY FLOW WILL BRING IN SLIGHTLY COOLER TEMPERATURES TODAY...BUT
ALSO LOWER DEWPOINTS...SO AFTERNOON RELATIVE HUMIDITY VALUES SHOULD
FALL INTO THE 25-30 PERCENT RANGE FOR ALL COUNTIES. 20 FOOT WIND
SPEEDS WILL BE A LITTLE LOWER THAN YESTERDAY...BUT STILL EXPECT
WIND GUSTS OF 10-15 MPH...AND WILL ISSUE A RED FLAG WARNING FOR
ALL OF CENTRAL ALABAMA FROM 10 AM UNTIL 6 PM TODAY.

RED FLAG CONDITIONS ARE NOT EXPECTED AFTER TODAY AS HUMIDITY LEVELS
SLOWLY RISE AND 20 FOOT WINDS STAY BELOW CRITERIA.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     81  50  83  53  85 /   0   0   0   0   0
ANNISTON    82  54  84  56  86 /   0   0   0   0   0
BIRMINGHAM  83  56  84  58  86 /   0   0   0   0   0
TUSCALOOSA  85  57  86  57  88 /   0   0   0   0   0
CALERA      83  56  85  58  87 /   0   0   0   0   0
AUBURN      82  57  83  58  85 /   0   0   0   0  10
MONTGOMERY  85  56  86  58  88 /   0   0   0   0   0
TROY        84  55  84  57  86 /   0   0   0   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...
RED FLAG WARNING WILL BE IN EFFECT FROM 10AM UNTIL 6 PM TODAY FOR
ALL OF CENTRAL ALABAMA.

&&

58/17/16
Hazardous weather outlook, Sep 29, 8:11 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CDT SAT SEP 29 2007

ALZ011>015-017>050-010111-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
811 PM CDT SAT SEP 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE DRY AIRMASS IN PLACE OVER CENTRAL ALABAMA WILL CONTINUE INTO
SUNDAY. SURFACE WINDS WILL NOT BE STRONG ENOUGH TO WARRANT A RED
FLAG WARNING. HOWEVER...CAUTION IS ADVISED FOR ANY OUTDOOR BURNING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

16

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.